|Perhaps I need a few more different meds...|
The most aggravating of these is sores in the mouth and throat (caused by radiation and chemotherapy both) - officially known as mucositis. I was told to expect this and warned, when we started out, that "eating will no longer be a pleasure - it will be a duty." We got through the first couple of weeks pretty lightly in this regard, but over the weekend the sores started showing up and now they are getting quite difficult. At least four of the meds you see in my picture are directly aimed at managing mucositis and as a result I can still eat, and even with some enjoyment. (All the doctors today told me I should be less restrained with the narcotics than I have been - I have a "dose as needed" prescription with a wide range. So I basically doubled the dose today which left me woozy but comfortable.)
Chemo is notorious for making you nauseous but I haven't experienced any of that, probably thanks to the anti-nausea meds (another two or three in the picture). Unfortunately anti-nausea meds (and also narcotics) are notorious for making you constipated. Hence the four or so anti-constipation meds in the picture. Last week that got quite bad before we got it under control. This week I have some more energetic preparations available with which to take, uh, pre-emptive action.
Okay, that was probably TMI. The main story though is that though I am experiencing some predictable problems, I am still blessed with a high energy level (planning to head back to the climbing wall tomorrow), a good appetite, and a manageable side effect profile. And with great friends and support. Liane is back in State College this week and my friend and colleague James Sellers is looking after me here. Thanks, James!